MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SMHB280
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a mentor memorygel boost breast implant 280cc gel breast prosthesis was observed to be ruptured prior to a surgery.Gel was observed coming out of the device.There was no reported patient consequence.
 
Additional Manufacturer Narrative
On 30-jul-2025, the mentor failure analysis lab received the device for evaluation.On 06-aug-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, gel was observed coming out of the implant.The device did not come into contact with a patient.The product was returned to mentor for evaluation.Mentor conducted visual inspection and leak testing of the returned device.Visual analysis of the returned device revealed that the breast implant was found to have some bubbles within the gel, measuring approximately 0.3 cm x 0.2 cm (within manufacturing specifications).The device was received without its packaging.The bubbles could be the gel fracture reported by the customer.Leak testing was performed, in accordance with mentor procedures, and no areas of gel exposure were detected during the analysis.The gel coming out of the device described could not be confirmed as the breast implant was returned without detectable gel exposure.Although no rupture defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.The shell wall of the implant is permeable to air, and trapped air can form bubbles with changes in pressure or temperature.When left by themselves with no changes in temperature or pressure, bubbles usually dissipate over time unless trapped by cured gel.Based on customer feedback and our complaints database, discrete bubbles do not persist in implanted devices, nor are they found in previously implanted devices.The presence of these bubbles is not known to compromise the performance of the device.Through our post-market surveillance process, we have not identified any patient harm associated with bubbles within implanted devices.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BOOST BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22511886
Report Number1645337-2025-07791
Device Sequence Number8736818
Product Code FTR
UDI-Device Identifier10081317031236
UDI-Public(01)10081317031236(17)300227(10)2049484
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMHB280
Device Lot Number2049484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/30/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown